Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2004, 4:30 PM MST for Mohave County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 4:30 PM MST (23:30 UTC)
- Expired
- Sep 8, 2004, 5:30 PM MST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 167 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 082336 FFWVEF AZC015-090130- /X.NEW.KVEF.FF.W.0001.040908T2330Z-040909T0130Z/ /0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 430 PM MST WED SEP 8 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 630 PM MST * AT 430 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORMS NEARLY STATIONARY JUST SOUTHWEST OF THE ALAMO CROSSINGS ROAD AND PLANET RANCH ROAD IN RURAL SOUTH CENTRAL MOHAVE COUNTY. RUNOFF FROM THE STORMS WILL IMPACT THE BUCK SPRINGS WASH AND THE CASTANEDA WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AND COUNTRY ROADS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3427 11402 3426 11362 3470 11373 3471 11410 $$ PIERCE
1 follow-up statement
000 WGUS75 KVEF 090026 FFSVEF AZC015-090130- /X.CON.KVEF.FF.W.0001.000000T0000Z-040909T0130Z/ /0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 521 PM MST WED SEP 8 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 520 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THE THUNDERSTORMS PRODUCING FLASH FLOODING OVER SOUTH CENTRAL MOHAVE COUNTY HAVE WEAKENED. HOWEVER...EXCESSIVE RUNOFF FROM THESE STORMS WILL LIKELY CONTINUE ANOTHER HOUR AND WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AND RURAL COUNTRY ROADS. LAT...LON 3427 11402 3426 11362 3470 11373 3471 11410 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:04 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 8, 2:04 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM PDT WED SEP 8 2004 .SYNOPSIS...SOME LATE SEASON MONSOONAL MOISTURE HAS MOVED INTO NORTHWEST ARIZONA...EASTERN SAN BERNARDINO COUNTY...AND EXTREME SOUTHERN NEVADA. THE MOISTURE WILL CONTINUE TO SPREAD NORTH AND WEST THROUGH THE END OF THE WEEK...BRINGING THUNDERSTORM CHANCES FURTHER INTO SOUTHERN NEVADA AND CALIFORNIA. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. && .SHORT TERM...THE QUESTION YESTERDAY WAS WHICH MODEL WAS HANDLING THE MOISTURE CORRECTLY. THE ANSWER WAS NONE OF THEM. SURGE CAME UP THE COLORADO RIVER LAST NIGHT AND EARLY THIS MORNING WITH AN ASSISTING PUSH FROM AN OUTFLOW BOUNDARY PRODUCED BY STORMS OVER MEXICO. AS A RESULT...STORMS HAVE FIRED THIS AFTERNOON ON THE MOUNTAINS AROUND KINGMAN AND PEACH SPRINGS. THIS ACTIVITY SHOULD DIE DOWN WITH THE LOSS OF DAYTIME HEATING. TODAYS QUESTION IS HOW MUCH FARTHER NORTH AND WEST THE MOISTURE WILL PUSH. THE MODELS REMAIN INCONSISTENT WITH THIS ISSUE...AND FORECASTER CONFIDENCE ON THE DETAILS IS PRETTY MUCH NIL. SO...CHOSE TO MAINTAIN CONTINUITY FROM THE PREVIOUS FORECAST PACKAGE AND WITH SURROUNDING OFFICES BY KEEPING LOW GRADE POPS IN THE EASTERN CWFA THROUGH SATURDAY WITH A BRIEF WINDOW OF OPPORTUNITY IN THE SIERRAS THURSDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE A BLEND OF ETA/GFS/COOP MOS WITH ADJUSTMENTS FOR KNOWN LOCAL BIASES. && .LONG TERM...EXPECT BY SUNDAY MOST MOISTURE THAT IS LEFT IN CWA TO IN THE NORTH PART AS DEPICTED IN THE GFS. BROAD WESTERLIES WILL AID IN MOVING THE MONSOON MOISTURE NOW IN PLACE. TIMING AND STRENGTH OF TROUGHS PASSING THROUGH THE AREA SHIFT RUN TO RUN. RIGHT NOW EXPECT ONE TO PASS THROUGH THE MONDAY/TUESDAY TIME FRAME. AFTER THAT TIMING IS DIFFICULT FOR HARD TO DEPICT SYSTEMS. IN GENERAL TERMS EXPECT LOWER TEMPERATURES IN THE EXTENDED IN RESPONSE TO BROAD TROUGHING OVER THE AREA. ATTM EXPECT CONDITIONS TO REMAIN DRY AS MOST MOISTURE WILL STAY TO THE NORTH OF THE AREA AS IS USUALLY THE CASE WITH TRANSIT PACIFIC SYSTEMS. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/JACQUES
Hazardous weather outlook, Sep 8, 9:07 AM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 907 AM PDT WED SEP 8 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-091700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA NV- LAKE MEAD NATIONAL RECREATION AREA AZ-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNADINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 907 AM PDT WED SEP 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE SURGED UP THE COLORADO RIVER OVERNIGHT AND THIS MORNING...SO ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ROUGHLY FROM LAS VEGAS SOUTHWARD. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE WILL LINGER OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE REMAINDER OF THE WEEK...LEADING TO ISOLATED TO SCATTERED THUNDERSTORMS. SEVERE WEATHER AND FLASH FLOODING ARE NOT LIKELY. MORGAN
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.